Alert archive / Wyoming / High Wind Warnings in 2014

High Wind Warning 20, NWS Riverton, WY

October 25, 2014Fremont County, Hot Springs County, Park County, Wyoming

NWS Riverton, WY issued this high wind warning at Oct 25, 2014, 3:34 PM MDT for Fremont County, Hot Springs County, Park County, Wyoming. It took effect at Oct 26, 2014, 12:00 AM MDT. It was in force for 12 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 25, 2014, 3:34 PM MDT (21:34 UTC)
In effect from
Oct 26, 2014, 12:00 AM MDT
Expired
Oct 26, 2014, 12:00 PM MDT
In force
12 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Park County, WY

The radar

The Riverton/Lander radar (KRIW), 84 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 26, 4:55 AM MDTNON-TSTM WND GST 67Sse Dead Indian Pass, WY
Oct 26, 6:04 AM MDTNON-TSTM WND GST 755 Wnw Clark, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2014-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2014-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3347 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

691 
WWUS75 KRIW 252134
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
334 PM MDT SAT OCT 25 2014

...VERY STRONG WIND EXPECTED AGAIN ALONG AND EAST OF THE ABSAROKA
MOUNTAINS AND ADJACENT CODY FOOTHILLS LATE TONIGHT THROUGH SUNDAY
MORNING...

.STRONG MOUNTAIN TOP WINDS WILL COMBINE WITH FAVORABLE
ATMOSPHERIC CONDITIONS TO PRODUCE VERY STRONG TO HIGH WINDS IN THE
ABSAROKA MOUNTAINS AND CODY FOOTHILLS LATE TONIGHT THROUGH SUNDAY
MORNING.

WYZ003-260600-
/O.UPG.KRIW.HW.A.0017.141026T0600Z-141026T1800Z/
/O.NEW.KRIW.HW.W.0020.141026T0600Z-141026T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
334 PM MDT SAT OCT 25 2014

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT
SUNDAY...

.THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...WINDS WILL BE ON THE INCREASE THROUGH THE
  NIGHT TONIGHT AND WILL BECOME VERY STRONG AND POTENTIALLY
  DAMAGING AFTER MIDNIGHT. WINDS WILL LIKELY PEAK NEAR OR JUST
  BEFORE SUNRISE SUNDAY.

* WIND...WEST 30 TO 40 MPH WITH GUSTS OVER 60 MPH EXPECTED.

* IMPACTS...TRAVELERS ALONG HIGHWAY 120 FROM JUST SOUTH OF CODY
  TO THE CLARK AREA SHOULD BE ALERT FOR RAPIDLY CHANGING WIND
  CONDITIONS TONIGHT THROUGH SUNDAY MORNING. VERY STRONG AND
  ERRATIC WEST WIND GUSTS COULD OCCUR ANYWHERE ALONG THE ROUTE BUT
  WILL BE MOST PREVALENT JUST SOUTH OF CODY AND NEAR TO A FEW
  MILES SOUTH OF CLARK...PRIMARILY AROUND MILE MARKER 121. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ002-260600-
/O.UPG.KRIW.HW.A.0017.141026T0600Z-141026T1800Z/
/O.NEW.KRIW.HW.W.0020.141026T0600Z-141026T1800Z/
ABSAROKA MOUNTAINS-
334 PM MDT SAT OCT 25 2014

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...WINDS WILL BE ON THE INCREASE THROUGH THE
  NIGHT TONIGHT AND WILL BECOME VERY STRONG TO POTENTIALLY
  DAMAGING AFTER MIDNIGHT. WINDS WILL LIKELY PEAK NEAR OR JUST
  BEFORE SUNRISE SUNDAY.

* WIND...WEST 40 TO 50 MPH WITH GUSTS OF 70 TO 80 MPH POSSIBLE.

* IMPACTS...TRAVELERS OVER THE CHIEF JOSEPH HIGHWAY AND OTHER
  HEADING INTO THE ABSAROKA MOUNTAINS SHOULD BE PREPARED FOR VERY
  STRONG TO DANGEROUS WEST WINDS TONIGHT THROUGH SUNDAY MORNING.
  THESE WINDS WILL BE STRONG ENOUGH TO BLOW OVER HIGH PROFILE OR
  LIGHTWEIGHT VEHICLES. HUNTERS SHOULD ALSO USE CAUTION AS THESE
  VERY STRONG WINDS COULD CAUSE SOME WEAKER TREES TO TOPPLE OVER.
  USE CAUTION AND STAY TUNED FOR THE LATEST FORECAST ON THIS
  POTENTIAL HIGH WIND SITUATION.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
4 follow-up statements
381 
WWUS75 KRIW 252137
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
337 PM MDT SAT OCT 25 2014

...VERY STRONG WIND EXPECTED AGAIN ALONG AND EAST OF THE ABSAROKA
MOUNTAINS AND ADJACENT CODY FOOTHILLS LATE TONIGHT THROUGH SUNDAY
MORNING...

.STRONG MOUNTAIN TOP WINDS WILL COMBINE WITH FAVORABLE
ATMOSPHERIC CONDITIONS TO PRODUCE VERY STRONG TO HIGH WINDS IN
THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS LATE TONIGHT THROUGH
SUNDAY MORNING.

WYZ003-260600-
/O.CON.KRIW.HW.W.0020.141026T0600Z-141026T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
337 PM MDT SAT OCT 25 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON MDT SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON MDT SUNDAY. 

* SUMMARY AND TIMING...WINDS WILL BE ON THE INCREASE THROUGH THE 
  NIGHT TONIGHT AND WILL BECOME VERY STRONG AND POTENTIALLY 
  DAMAGING AFTER MIDNIGHT. WINDS WILL LIKELY PEAK NEAR OR JUST 
  BEFORE SUNRISE SUNDAY. 

* WIND...WEST 30 TO 40 MPH WITH GUSTS OVER 60 MPH EXPECTED.

* IMPACTS...TRAVELERS ALONG HIGHWAY 120 FROM JUST SOUTH OF CODY 
  TO THE CLARK AREA SHOULD BE ALERT FOR RAPIDLY CHANGING WIND 
  CONDITIONS TONIGHT THROUGH SUNDAY MORNING. VERY STRONG AND 
  ERRATIC WEST WIND GUSTS COULD OCCUR ANYWHERE ALONG THE ROUTE 
  BUT WILL BE MOST PREVALENT JUST SOUTH OF CODY AND NEAR TO A 
  FEW MILES SOUTH OF CLARK...PRIMARILY AROUND MILE MARKER 121. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ002-260600-
/O.CON.KRIW.HW.W.0020.141026T0600Z-141026T1800Z/
ABSAROKA MOUNTAINS-
337 PM MDT SAT OCT 25 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON MDT SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON MDT SUNDAY. 

* SUMMARY AND TIMING...WINDS WILL BE ON THE INCREASE THROUGH THE 
  NIGHT TONIGHT AND WILL BECOME VERY STRONG TO POTENTIALLY 
  DAMAGING AFTER MIDNIGHT. WINDS WILL LIKELY PEAK NEAR OR JUST 
  BEFORE SUNRISE SUNDAY. 

* WIND...WEST 40 TO 50 MPH WITH GUSTS OF 70 TO 80 MPH POSSIBLE.

* IMPACTS...TRAVELERS OVER THE CHIEF JOSEPH HIGHWAY AND OTHER 
  HEADING INTO THE ABSAROKA MOUNTAINS SHOULD BE PREPARED FOR 
  VERY STRONG TO DANGEROUS WEST WINDS TONIGHT THROUGH SUNDAY 
  MORNING. THESE WINDS WILL BE STRONG ENOUGH TO BLOW OVER HIGH 
  PROFILE OR LIGHTWEIGHT VEHICLES. HUNTERS SHOULD ALSO USE 
  CAUTION AS THESE VERY STRONG WINDS COULD CAUSE SOME WEAKER 
  TREES TO TOPPLE OVER. USE CAUTION AND STAY TUNED FOR THE 
  LATEST FORECAST ON THIS POTENTIAL HIGH WIND SITUATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
904 
WWUS75 KRIW 260309
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
909 PM MDT SAT OCT 25 2014

...VERY STRONG WIND EXPECTED ALONG AND EAST OF THE ABSAROKA
MOUNTAINS AND ADJACENT CODY FOOTHILLS LATE TONIGHT THROUGH SUNDAY
MORNING...

.STRONG MOUNTAIN TOP WINDS WILL COMBINE WITH FAVORABLE
ATMOSPHERIC CONDITIONS TO PRODUCE VERY STRONG TO HIGH WINDS IN
THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS LATE TONIGHT THROUGH
SUNDAY MORNING.

WYZ003-261000-
/O.CON.KRIW.HW.W.0020.141026T0600Z-141026T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
909 PM MDT SAT OCT 25 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY. 

* SUMMARY AND TIMING...WINDS WILL BE ON THE INCREASE THROUGH THE 
  NIGHT TONIGHT AND WILL BECOME VERY STRONG AND POTENTIALLY 
  DAMAGING AFTER MIDNIGHT. WINDS WILL LIKELY PEAK NEAR OR JUST 
  BEFORE SUNRISE SUNDAY. 

* WIND...WEST 30 TO 40 MPH WITH GUSTS OVER 60 MPH EXPECTED.

* IMPACTS...TRAVELERS ALONG HIGHWAY 120 FROM JUST SOUTH OF CODY 
  TO THE CLARK AREA SHOULD BE ALERT FOR RAPIDLY CHANGING WIND 
  CONDITIONS TONIGHT THROUGH SUNDAY MORNING. VERY STRONG AND 
  ERRATIC WEST WIND GUSTS COULD OCCUR ANYWHERE ALONG THE ROUTE 
  BUT WILL BE MOST PREVALENT JUST SOUTH OF CODY AND NEAR TO A 
  FEW MILES SOUTH OF CLARK...PRIMARILY AROUND MILE MARKER 121. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ002-261000-
/O.CON.KRIW.HW.W.0020.141026T0600Z-141026T1800Z/
ABSAROKA MOUNTAINS-
909 PM MDT SAT OCT 25 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY. 

* SUMMARY AND TIMING...WINDS WILL BE ON THE INCREASE THROUGH THE 
  NIGHT TONIGHT AND WILL BECOME VERY STRONG TO POTENTIALLY 
  DAMAGING AFTER MIDNIGHT. WINDS WILL LIKELY PEAK NEAR OR JUST 
  BEFORE SUNRISE SUNDAY. 

* WIND...WEST 40 TO 50 MPH WITH GUSTS OF 70 TO 80 MPH POSSIBLE.

* IMPACTS...TRAVELERS OVER THE CHIEF JOSEPH HIGHWAY AND OTHER 
  HEADING INTO THE ABSAROKA MOUNTAINS SHOULD BE PREPARED FOR 
  VERY STRONG TO DANGEROUS WEST WINDS TONIGHT THROUGH SUNDAY 
  MORNING. THESE WINDS WILL BE STRONG ENOUGH TO BLOW OVER HIGH 
  PROFILE OR LIGHTWEIGHT VEHICLES. HUNTERS SHOULD ALSO USE 
  CAUTION AS THESE VERY STRONG WINDS COULD CAUSE SOME WEAKER 
  TREES TO TOPPLE OVER. USE CAUTION AND STAY TUNED FOR THE 
  LATEST FORECAST ON THIS POTENTIAL HIGH WIND SITUATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
627 
WWUS75 KRIW 260853
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
253 AM MDT SUN OCT 26 2014

...VERY STRONG WIND EXPECTED ALONG AND EAST OF THE ABSAROKA
MOUNTAINS AND ADJACENT CODY FOOTHILLS THIS MORNING...

.STRONG MOUNTAIN TOP WINDS WILL COMBINE WITH FAVORABLE
ATMOSPHERIC CONDITIONS TO PRODUCE VERY STRONG TO HIGH WINDS IN
THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS THROUGH THIS MORNING.

WYZ003-261800-
/O.CON.KRIW.HW.W.0020.000000T0000Z-141026T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
253 AM MDT SUN OCT 26 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. 

* SUMMARY AND TIMING...WINDS WILL BE ON THE INCREASE THIS MORNING
  AND WILL BECOME VERY STRONG AND POTENTIALLY DAMAGING. WINDS WILL
  LIKELY PEAK NEAR OR JUST AFTER SUNRISE.

* WIND...WEST 30 TO 40 MPH WITH GUSTS OVER 60 MPH EXPECTED.

* IMPACTS...TRAVELERS ALONG HIGHWAY 120 FROM JUST SOUTH OF CODY TO
  THE CLARK AREA SHOULD BE ALERT FOR RAPIDLY CHANGING WIND
  CONDITIONS THIS MORNING. VERY STRONG AND ERRATIC WEST WIND GUSTS
  COULD OCCUR ANYWHERE ALONG THE ROUTE BUT WILL BE MOST PREVALENT
  JUST SOUTH OF CODY AND NEAR TO A FEW MILES SOUTH OF
  CLARK...PRIMARILY AROUND MILE MARKER 121.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ002-261800-
/O.CON.KRIW.HW.W.0020.000000T0000Z-141026T1800Z/
ABSAROKA MOUNTAINS-
253 AM MDT SUN OCT 26 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. 

* SUMMARY AND TIMING...WINDS WILL BE ON THE INCREASE THIS MORNING
  AND WILL BECOME VERY STRONG TO POTENTIALLY DAMAGING. WINDS WILL
  LIKELY PEAK NEAR OR JUST AFTER SUNRISE.

* WIND...WEST 40 TO 50 MPH WITH GUSTS OF 70 TO 80 MPH POSSIBLE.

* IMPACTS...TRAVELERS OVER THE CHIEF JOSEPH HIGHWAY AND OTHER
  HEADING INTO THE ABSAROKA MOUNTAINS SHOULD BE PREPARED FOR VERY
  STRONG TO DANGEROUS WEST WINDS THIS MORNING. THESE WINDS WILL BE
  STRONG ENOUGH TO BLOW OVER HIGH PROFILE OR LIGHTWEIGHT VEHICLES.
  HUNTERS SHOULD ALSO USE CAUTION AS THESE VERY STRONG WINDS COULD
  CAUSE SOME WEAKER TREES TO TOPPLE OVER. USE CAUTION AND STAY
  TUNED FOR THE LATEST FORECAST ON THIS POTENTIAL HIGH WIND
  SITUATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
307 
WWUS75 KRIW 261754
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1154 AM MDT SUN OCT 26 2014

WYZ003-261900-
/O.EXP.KRIW.HW.W.0020.000000T0000Z-141026T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1154 AM MDT SUN OCT 26 2014

...HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY...

WIND ACROSS THE WARNED HAS WEAKENED THIS MORNING. THE HIGH WIND
WARNING WILL EXPIRE AT NOON MDT TODAY. SOME GUSTS TO AROUND 50 MPH
WILL REMAIN POSSIBLE THIS AFTERNOON. 



$$

WYZ002-261900-
/O.EXP.KRIW.HW.W.0020.000000T0000Z-141026T1800Z/
ABSAROKA MOUNTAINS-
1154 AM MDT SUN OCT 26 2014

...HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY...

WIND ACROSS THE WARNED HAS WEAKENED THIS MORNING. THE HIGH WIND
WARNING WILL EXPIRE AT NOON MDT TODAY. SOME GUSTS TO AROUND 60 MPH
WILL REMAIN POSSIBLE THIS AFTERNOON.


$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Oct 25, 3:25 PM MDT, 9 minutes earlier.

Area forecast discussion, Oct 25, 3:25 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
325 PM MDT SAT OCT 25 2014

.SHORT TERM...TONIGHT THROUGH SUNDAY
THE LEAD VORT LOBE WITHIN THE APPROACHING TROUGH NOW OVER IDAHO WILL
APPROACH THE CWA TONIGHT AND TRACK ACROSS THE AREA SUNDAY. THE PRESSURE
GRADIENT WILL INCREASE AS IT DOES. IT WILL GET WINDY AS A RESULT.
NOW TO DECIPHER WHERE...WHEN AND HOW STRONG. AS FAR AS ANY MTN WAVE
POTENTIAL...LOCAL WRF CROSS SECTIONS INDICATE THAT 60 KNOT WINDS
WILL SURFACE ONTO THE CODY FOOTHILLS ALONG WITH A MTN WAVE
SIGNATURE...ALBEIT WITHOUT A CRITICAL LAYER. THERE IS A FROUDE
NUMBER CLOSE TO ONE CORRELATING WITH THE FAVORED TIME FRAME LATE
TONIGHT. AS FAR AS ANY CONTRIBUTION TO GAP FLOW...H7 WRF TEMP
GRADIENT NOT OVERLY IMPRESSIVE FROM YNP TO THE CODY FOOTHILLS. SO
WILL GO AHEAD AN UPGRADE THE HIGH WIND WATCH FOR ZONES 2 AND 3 TO A
LOW END WARNING. THE OVERALL GRADIENT AT THE SFC TO H7 IS NOT THAT
TIGHT BUT BL WINDS ARE PROGGED TO BE 35 KNOTS FROM THE GREEN MTNS TO
CASPER SUNDAY SO THESE WINDS WILL PROBABLY BE SPS
WORTHY...ESPECIALLY FOR PLACES LIKE OUTER DRIVE JUST SOUTH OF CASPER
FOR SUNDAY. IN ADDITION...UNLIKE THE LAST EVENT...THERE WILL BE NO
SIGNIFICANT HOOK UP WIND COMPONENT FROM RIGHT FRONT QUAD JET
DYNAMICS TO DRAW THE STRONGER WINDS ALOFT TO THE SFC SO THE WINDS
ALONG THE SOUTHERN WIND CORRIDOR SHOULD NOT GET TOO CRAZY.

THE INCREASING VEERING WSW FLOW WILL INCREASE UPSLOPE POTENTIAL
COMBINED WITH WEAK INSTABILITY WEST OF THE DIVIDE TONIGHT AND SUNDAY
AND WILL RESULT IN INCREASING RAIN AND SNOW SHOWERS ALONG WITH SOME
UPSLOPE IN THE BIG HORN MTNS. WITH THE SNOW LEVEL DROPPING TO 7000
FEET IN THE BIG HORN MTNS SUNDAY WITH RAIN TURNING TO MOSTLY ALL
SNOW BY LATE AFTERNOON IN THE WEST. MOST SNOW ACCUMULATIONS WILL BE
RELATIVELY LIGHT BEFORE INCREASING AFTER SUNSET CLOSER TO THE TIME
OF THE TROUGHPA WITH ELEVATIONS ABOVE 10K SEEING AN INCH OR TWO BY
SUNSET SUNDAY.

TEMPERATURES SUNDAY WILL RUN ROUGHLY 10 DEGREES COOLER THAN TODAY
GIVEN THE COLD AIR ADVECTION WITH THE TROUGH...ADDED CLOUDS AND
SHOWERS.

.LONG TERM...SUNDAY NIGHT THROUGH SATURDAY
A PASSING WAVE OF LOW PRESSURE WILL KEEP SHOWERS...RAIN AND
SNOW...OVER THE WESTERN MOUNTAINS AND VALLEYS SUNDAY NIGHT...WHICH
WILL LINGER INTO MONDAY MORNING. COOLING TEMPERATURES WILL BE
ANTICIPATED WITH MUCH COOLER H7 TEMPERATURES ASSOCIATED WITH THE
PASSAGE OF THE TROUGH. THE TROUGH AXIS WILL PASS THROUGH THE CWA BY
MONDAY AFTERNOON...WITH BUILDING NORTHWEST FLOW ANTICIPATED OVER THE
AREA. LINGERING MOISTURE WILL KEEP SOME SHOWER ACTIVITY ACROSS THE
WESTERN AND NORTHERN MOUNTAINS INTO TUESDAY MORNING.

A FLATTENED RIDGE OF HIGH PRESSURE WILL MOVE OVER THE AREA BY
TUESDAY AFTERNOON...WITH GENERALLY DRY CONDITIONS EXPECTED. THIS
TRANSITORY RIDGE WILL BE SHORT LIVED AS ANOTHER SWATH OF MOISTURE
MOVES THROUGH THE INTERMOUNTAIN WEST TUESDAY AFTERNOON AND EVENING.
MODELS SHOW THAT MOISTURE COULD BE STALLED FROM REACHING
NORTHWESTERN WYOMING UNTIL LATE WEDNESDAY MORNING...THOUGH SOME
ISOLATED ACTIVITY MAY BE AROUND EARLIER. A FEW SHOWERS WILL BE
POSSIBLE WEDNESDAY AFTERNOON...BUT THE PRESENCE OF SHOWER ACTIVITY
WILL BE SHORT LIVED.

A RIDGE OF HIGH PRESSURE WILL AMPLIFY OVER THE AREA ON
THURSDAY...HELPING TO TAPER OFF LINGERING SHOWERS...AND PROVIDING
THE POTENTIAL FOR WARMING TEMPERATURES FOR THE HOLIDAY WEEKEND. THE
RIDGE OF HIGH PRESSURE REMAINS OVER THE AREA THROUGH SATURDAY
EVENING...WITH ANOTHER WAVE OF LOW PRESSURE MOVING THROUGH THE
WESTERN UNITED STATES...POTENTIALLY IMPACTING THE STATE SUNDAY
AFTERNOON AND INTO MONDAY.

&&

.AVIATION.../00Z ISSUANCE/
VFR CONDITIONS UNDER SKC CONDITIONS ARE EXPECTED THROUGH 00Z. BREEZY
TO WINDY SOUTH TO SOUTHWEST WIND IN TYPICAL AREAS...WITH AN APPROACH
OF A STORM SYSTEM. AFTER 00Z...AREAS WEST OF THE DIVIDE WILL SEE
QUICKLY INCREASING MID LEVEL CLOUDINESS WITH SOME SHOWER ACTIVITY
POSSIBLE AFTER 03Z. MOUNTAIN TOPS WILL BECOME OBSCURED OVER THE FAR
WEST BETWEEN 03Z AND 06Z. SOME MVFR CONDITIONS COULD OCCUR IN OR
NEAR THIS CONVECTION.  HOWEVER OF MORE CONCERN...WILL BE
CONSIDERABLE MOUNTAIN TURBULENCE TONIGHT...AS WELL AS LLWS ON THE
LEE SIDE OF MOUNTAIN RANGES...ESPECIALLY AT COD AND LND.

PLEASE SEE THE AVIATION WEATHER CENTER FOR THE LATEST INFORMATION ON
TURBULENCE FORECASTS.

&&

.FIRE WEATHER...
FIRE DANGER WILL BE ELEVATED FOR THE REST OF THIS AFTERNOON...MAINLY
IN THE LEE OF THE MOUNTAIN RANGES OVER THE BASINS EAST OF THE
DIVIDE AS MINIMUM RH VALUES ACROSS THESE AREAS FALL INTO THE LOW TEENS
WHILE WINDS INCREASE OUT OF THE SOUTHWEST TO 15 TO 25 MPH WITH
GUSTS OF 25 TO TO 50 MPH AT TIMES. SUNDAY...MOISTURE WILL INCREASE
ACROSS THE ENTIRE REGION WITH A BETTER CHANCE FOR SHOWERS ACROSS
THE WEST AND NORTH...LOWERING FIRE DANGER ONCE AGAIN.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO NOON MDT SUNDAY
WYZ002-003.

&&

SHORT TERM...LIPSON
LONG TERM...BRANHAM
AVIATION...LIPSON/WM
FIRE WEATHER...LIPSON
Hazardous weather outlook, Oct 25, 4:00 AM MDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
400 AM MDT SAT OCT 25 2014

WYZ001>020-022>030-261200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
400 AM MDT SAT OCT 25 2014

...HIGH WIND WATCH FOR LATE TONIGHT THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

THE WIND CORRIDOR FROM SOUTHEAST FREMONT COUNTY...EASTERN SWEETWATER
COUNTY...AND THROUGH NATRONA AND INTO JOHNSON COUNTY WILL BLOW AT
SPEEDS OF 20 TO 30 MPH WITH SOME LOCAL GUSTS OF 40 TO 50 MPH.
THESE BREEZY TO WINDY CONDITIONS WILL COMBINE WITH UNSEASONABLY WARM
TEMPERATURES AND ELEVATE THE FIRE DANGER ACROSS SOUTH AND CENTRAL
WYOMING.

TONIGHT...VERY WINDY CONDITIONS WILL BECOME MORE LIKELY IN THE CODY
FOOTHILLS AND THE ADJACENT ABSAROKA MOUNTAINS...WITH GUSTS OF 55 TO
60 MPH POSSIBLE IN THE FOOTHILLS...75 TO 80 MPH OVER THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY THROUGH MONDAY MORNING...AN UPPER LEVEL DISTURBANCE ALONG WITH
AN ASSOCIATED COLD FRONT WILL BRING SOME ACCUMULATING SNOW INTO THE
NORTHWEST MOUNTAINS...INCLUDING THE TETON AND TOGWOTEE PASS AREAS. 2
TO 6 INCHES OF SNOW POSSIBLE IN THE MOUNTAINS...WITH AN INCH OR SO
IN THE WESTERN VALLEYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

Nearby

High Wind Warnings in Wyoming, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.